MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CLASSIC PLATTE 4-LOCH 135 AO; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. CLASSIC PLATTE 4-LOCH 135 AO; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71970533
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the plate would not fit over the lag screw.The lag screw was removed and the surgeon still had difficulty getting the plate to fit over the screw.The screw was once again inserted and eventually forced over lag screw.There was a delay over 30 minutes due to this issue.No patient injuries reported.
 
Additional Manufacturer Narrative
It was reported that during surgery, the plate would not fit over the lag screw.The lag screw was removed and the surgeon still had difficulty getting the plate to fit over the screw.The screw was once again inserted and eventually forced over lag screw.The affected classic platte, used in treatment, was not returned for evaluation as it remained implanted.After repeated requests, smith and nephew has been unable to obtain the device information.As device details were not made available, device history record review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.It was communicated that the patient is doing well.Based on this investigation, the need for corrective action is not indicated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Some potential causes could include but is not limited to user/procedural variance, improper size of device used or unclear user instructions.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
CLASSIC PLATTE 4-LOCH 135 AO
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9474119
Report Number1020279-2019-04406
Device Sequence Number16809308
Product Code KTT
UDI-Device Identifier03596010415301
UDI-Public03596010415301
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71970533
Device Catalogue Number71970533
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1